MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC da Vinci Energy; Vessel Sealer Curved

INTUITIVE SURGICAL, INC da Vinci Energy; Vessel Sealer Curved
Model Number 480522-02
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the vessel sealer curved instrument jaws would not open.The procedure was completed.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: there was no injury to the patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the vessel sealer curved (vsc) instrument to perform failure analysis (fa).Fa was able to confirm the reported complaint.The instrument was found to have the grip ring dislodged at the proximal end (in the housing).As a result, the instrument grips would not open when driven on the system or when the grip open lever was used.The grip ring set screw was found rattling inside of the housing.Additionally, the vsc instrument exhibited imprecise motion during grip open function.The grip tips moved within the joint limits and in the commanded direction; however, the grips would not open.The instrument was found to have the grip ring dislodged which prevented the grips from opening as expected.The probable root cause is attributed to the observed dislodged instrument grip ring not up against lever during the set grip ring position process step.

Brand Name
da Vinci Energy
Common Device Name
Vessel Sealer Curved
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50927498
Report Number2955842-2026-40134
Device Sequence Number9734249
Product Code NAY
UDI-Device Identifier10886874123369
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K250674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480522-02
Device Catalogue Number480522
Device Lot NumberK14260701 0192
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/16/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown